Alert archive / Mississippi / Tornado Warnings in 2023

Tornado Warning 63, NWS Memphis, TN

April 1, 20235 counties in Mississippi

NWS Memphis, TN issued this tornado warning at Apr 1, 2023, 12:46 AM CDT for 5 counties in Mississippi. It was in force for 44 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 1, 2023, 12:46 AM CDT (05:46 UTC)
Expired
Apr 1, 2023, 1:30 AM CDT
In force
44 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.0 in

Counties Itawamba County, MS, Lee County, MS, Prentiss County, MS, Tishomingo County, MS, Union County, MS

The radar

The Columbus AFB radar (KGWX), 72 km from the middle of the area, began a volume at 05:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 1, 12:46 AM CDTTORNADO5 Nne Blue Springs, MSAN EF2 TORNADO MOVED ALONG A 16 MILE TRACK THROUGH EASTERN UNION AND NORTHERN LEE COUNTIES. THE MOST SIGNIFICANT DAMAGE OCCURRED OFF OF COUNTY ROAD 2720 IN NORTHERN LEE COUNTY.
Apr 1, 12:50 AM CDTTSTM WND DMG3 Nw Blair, MSSEVERAL TREES WERE UPROOTED IN THE CORRONA AREA NORTH OF THE TORNADO TRACK.
Apr 1, 1:03 AM CDTTSTM WND DMG3 Nnw Guntown, MSTREES UPROOTED OR SNAPPED; ROOF BLOWN OFF.
Apr 1, 1:20 AM CDTTSTM WND DMG7 Nne Sandy Springs, MS1-INCH TREE LIMBS BROKEN; SHINGLES BLOWN OFF.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 31, 11:59 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 5.8 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2023-04-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 668 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2023-04-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 234 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
668 J/kg
Mixed-layer CIN
-59 J/kg
Mixed-layer LCL
1086 m above ground
0-6 km bulk shear
75 kt
0-1 km storm-relative helicity
234 m²/s²
0-3 km storm-relative helicity
244 m²/s²
Significant tornado parameter
0.9
Supercell composite
6.3

Open this sounding in Storm Lab

The text

As transmitted.

019 
WFUS54 KMEG 010546
TORMEG
MSC057-081-117-141-145-010630-
/O.NEW.KMEG.TO.W.0063.230401T0546Z-230401T0630Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Memphis TN
1246 AM CDT Sat Apr 1 2023

The National Weather Service in Memphis has issued a

* Tornado Warning for...
  Southeastern Union County in northeastern Mississippi...
  Northwestern Itawamba County in northeastern Mississippi...
  Northern Lee County in northeastern Mississippi...
  Southwestern Tishomingo County in northeastern Mississippi...
  Southern Prentiss County in northeastern Mississippi...

* Until 130 AM CDT.
    
* At 1246 AM CDT, a severe thunderstorm capable of producing a
  tornado was located near Blair, or 10 miles east of New Albany,
  moving east at 50 mph.

  HAZARD...Tornado and quarter size hail.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* Locations impacted include...
  Baldwyn, Saltillo, Guntown, Burton, Wheeler, Pratts Friendship,
  Blair, Marietta, Blue Springs, Thrasher, Jericho, Branyan,
  Ellistown, Kirkville, Jug Fork, Hobo Station, Chapelville, Moores
  Mill, Alpine and Corrona.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a storm shelter or an interior room on the
lowest floor of a sturdy building. Avoid windows. If you are
outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.

&&

LAT...LON 3440 8890 3451 8893 3466 8832 3446 8827
TIME...MOT...LOC 0546Z 257DEG 43KT 3447 8883 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN

$$
5 follow-up statements
441 
WWUS54 KMEG 010551
SVSMEG

Severe Weather Statement
National Weather Service Memphis TN
1251 AM CDT Sat Apr 1 2023

MSC057-081-117-141-145-010630-
/O.CON.KMEG.TO.W.0063.000000T0000Z-230401T0630Z/
Union MS-Itawamba MS-Lee MS-Tishomingo MS-Prentiss MS-
1251 AM CDT Sat Apr 1 2023

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 130 AM CDT FOR
SOUTHEASTERN UNION...NORTHWESTERN ITAWAMBA...NORTHERN LEE...
SOUTHWESTERN TISHOMINGO AND SOUTHERN PRENTISS COUNTIES...
        
At 1251 AM CDT, a confirmed tornado was located over Blair, or near
Baldwyn, moving east at 50 mph.

HAZARD...Damaging tornado and quarter size hail.

SOURCE...Radar confirmed tornado.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Baldwyn, Saltillo, Guntown, Burton, Wheeler, Pratts Friendship,
Blair, Marietta, Blue Springs, Thrasher, Jericho, Branyan, Ellistown,
Kirkville, Jug Fork, Hobo Station, Chapelville, Moores Mill, Alpine
and Corrona.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
storm shelter or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

&&

LAT...LON 3440 8890 3451 8893 3466 8832 3446 8827
TIME...MOT...LOC 0551Z 257DEG 43KT 3448 8876 

TORNADO...OBSERVED
MAX HAIL SIZE...1.00 IN

$$
044 
WWUS54 KMEG 010552
SVSMEG

Severe Weather Statement
National Weather Service Memphis TN
1252 AM CDT Sat Apr 1 2023

MSC057-081-117-141-145-010630-
/O.CON.KMEG.TO.W.0063.000000T0000Z-230401T0630Z/
Union MS-Itawamba MS-Lee MS-Tishomingo MS-Prentiss MS-
1252 AM CDT Sat Apr 1 2023

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 130 AM CDT FOR
SOUTHEASTERN UNION...NORTHWESTERN ITAWAMBA...NORTHERN LEE...
SOUTHWESTERN TISHOMINGO AND SOUTHERN PRENTISS COUNTIES...
        
At 1252 AM CDT, a confirmed large and extremely dangerous tornado was
located over Blair, or near Baldwyn, moving east at 50 mph.

This is a PARTICULARLY DANGEROUS SITUATION. TAKE COVER NOW!

HAZARD...Damaging tornado.

SOURCE...Radar confirmed tornado.

IMPACT...You are in a life-threatening situation. Flying debris may 
         be deadly to those caught without shelter. Mobile homes 
         will be destroyed. Considerable damage to homes, 
         businesses, and vehicles is likely and complete destruction 
         is possible.

Locations impacted include...
Baldwyn, Saltillo, Guntown, Burton, Wheeler, Pratts Friendship,
Blair, Marietta, Blue Springs, Thrasher, Jericho, Branyan, Ellistown,
Kirkville, Jug Fork, Hobo Station, Chapelville, Moores Mill, Alpine
and Corrona.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a large, extremely dangerous and potentially deadly
tornado is on the ground. To protect your life, TAKE COVER NOW! Move
to a storm shelter or an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.

&&

LAT...LON 3440 8890 3451 8893 3466 8832 3446 8827
TIME...MOT...LOC 0552Z 257DEG 43KT 3449 8874 

TORNADO...OBSERVED
TORNADO DAMAGE THREAT...CONSIDERABLE
MAX HAIL SIZE...1.00 IN

$$
914 
WWUS54 KMEG 010554
SVSMEG

Severe Weather Statement
National Weather Service Memphis TN
1254 AM CDT Sat Apr 1 2023

MSC057-145-010603-
/O.CAN.KMEG.TO.W.0063.000000T0000Z-230401T0630Z/
Union MS-Itawamba MS-
1254 AM CDT Sat Apr 1 2023

...THE TORNADO WARNING FOR SOUTHEASTERN UNION AND NORTHWESTERN
ITAWAMBA COUNTIES IS CANCELLED...
    
The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 700 AM CDT for northeastern
Mississippi.

LAT...LON 3447 8854 3444 8854 3443 8878 3450 8878
      3450 8874 3452 8873 3466 8832 3446 8827
TIME...MOT...LOC 0553Z 257DEG 43KT 3449 8872 

$$

MSC081-117-141-010630-
/O.CON.KMEG.TO.W.0063.000000T0000Z-230401T0630Z/
Lee MS-Tishomingo MS-Prentiss MS-
1254 AM CDT Sat Apr 1 2023

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 130 AM CDT FOR NORTHERN
LEE...SOUTHWESTERN TISHOMINGO AND SOUTHERN PRENTISS COUNTIES...
        
At 1253 AM CDT, a confirmed large and extremely dangerous tornado was
located over Blair, or near Baldwyn, moving east at 50 mph.

This is a PARTICULARLY DANGEROUS SITUATION. TAKE COVER NOW!

HAZARD...Damaging tornado.

SOURCE...Radar confirmed tornado.

IMPACT...You are in a life-threatening situation. Flying debris may 
         be deadly to those caught without shelter. Mobile homes 
         will be destroyed. Considerable damage to homes, 
         businesses, and vehicles is likely and complete destruction 
         is possible.

Locations impacted include...
Baldwyn, Guntown, Burton, Blair, Pratts Friendship, Marietta,
Chapelville, Thrasher, Moores Mill, Corrona, Graves, Hobo Station,
Boggan Bend and Bethany.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a large, extremely dangerous and potentially deadly
tornado is on the ground. To protect your life, TAKE COVER NOW! Move
to a storm shelter or an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.

&&

LAT...LON 3447 8854 3444 8854 3443 8878 3450 8878
      3450 8874 3452 8873 3466 8832 3446 8827
TIME...MOT...LOC 0553Z 257DEG 43KT 3449 8872 

TORNADO...OBSERVED
TORNADO DAMAGE THREAT...CONSIDERABLE
MAX HAIL SIZE...1.00 IN

$$
522 
WWUS54 KMEG 010612
SVSMEG

Severe Weather Statement
National Weather Service Memphis TN
112 AM CDT Sat Apr 1 2023

MSC081-010621-
/O.CAN.KMEG.TO.W.0063.000000T0000Z-230401T0630Z/
Lee MS-
112 AM CDT Sat Apr 1 2023

...THE TORNADO WARNING FOR NORTHERN LEE COUNTY IS CANCELLED...
    
The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 700 AM CDT for northeastern
Mississippi.

LAT...LON 3446 8837 3447 8854 3451 8854 3451 8856
      3453 8858 3457 8858 3466 8832 3446 8827
TIME...MOT...LOC 0611Z 257DEG 43KT 3454 8845 

$$

MSC117-141-010630-
/O.CON.KMEG.TO.W.0063.000000T0000Z-230401T0630Z/
Tishomingo MS-Prentiss MS-
112 AM CDT Sat Apr 1 2023

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 130 AM CDT FOR
SOUTHWESTERN TISHOMINGO AND SOUTHEASTERN PRENTISS COUNTIES...
        
At 111 AM CDT, a confirmed tornado was located 8 miles northwest of
Sandy Springs, or 10 miles southeast of Booneville, moving east at 50
mph.

HAZARD...Damaging tornado and quarter size hail.

SOURCE...Radar confirmed tornado.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Burton, Marietta, Hobo Station, Thrasher and Moores Mill. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
storm shelter or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!

&&

LAT...LON 3446 8837 3447 8854 3451 8854 3451 8856
      3453 8858 3457 8858 3466 8832 3446 8827
TIME...MOT...LOC 0611Z 257DEG 43KT 3454 8845 

TORNADO...OBSERVED
MAX HAIL SIZE...1.00 IN

$$
983 
WWUS54 KMEG 010620
SVSMEG

Severe Weather Statement
National Weather Service Memphis TN
120 AM CDT Sat Apr 1 2023

MSC117-141-010630-
/O.EXP.KMEG.TO.W.0063.000000T0000Z-230401T0630Z/
Tishomingo MS-Prentiss MS-
120 AM CDT Sat Apr 1 2023

...THE TORNADO WARNING FOR SOUTHWESTERN TISHOMINGO AND SOUTHEASTERN
PRENTISS COUNTIES WILL EXPIRE AT 130 AM CDT...
        
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.

A Tornado Watch remains in effect until 700 AM CDT for northeastern
Mississippi.

LAT...LON 3446 8837 3447 8854 3451 8854 3451 8856
      3453 8858 3457 8858 3466 8832 3446 8827
TIME...MOT...LOC 0620Z 257DEG 43KT 3456 8833 

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this tornado warning went out at Apr 1, 12:36 AM CDT, 10 minutes earlier.

Area forecast discussion, Apr 1, 12:36 AM CDT, 10 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
1236 AM CDT Sat Apr 1 2023

...New AVIATION...

.MESOSCALE UPDATE FOR SEVERE THUNDERSTORMS...
Issued at 747 PM CDT Fri Mar 31 2023

00Z Surface analysis places a cold front from Central Iowa back
through Northwest Arkansas and into Central Texas. Surface
dewpoints still remain high in the 60s across much of the Mid-
South. Latest mesoanalysis yields between 1000-1500 J/kg surface-
based CAPE, 0-1 km Storm Relative Helicity values generally
averaging between 300-500 m2/s2, and backing surface winds across
West Tennessee and Northwest Mississippi. Short-term trends still
indicate the environment remains favorable for supercells across
the Mid-South this evening with ample directional and speed shear,
and low LCLs. Consequently, Tornado Watch #94 which covers areas
generally along and west of the Mississippi River was extended
through 3Z. (10 PM CDT)

CJC

&&

.SYNOPSIS...
Issued at 315 PM CDT Fri Mar 31 2023

A Severe Weather Outbreak is imminent this afternoon and evening.
A rare High Risk has been issued for southwest portions of the
Mid-South including the Memphis, Tennessee and Oxford,
Mississippi metros, with a Moderate Risk across the rest of the
Memphis Forecast Area. Damaging winds and several tornadoes remain
the highest threats, including a couple of strong and long-
tracked tornadoes possible. Secondary threats include large hail
and heavy rainfall. The threat for severe weather will end within
a couple of hours after midnight with a brief reprieve from
severe weather for the weekend. Wet, warm, and unsettled weather
will move into the region on Monday and persist through much of
next week. Severe weather chances remain in play for the Tuesday
to Wednesday timeframe.

&&

.DISCUSSION...
(This evening through next Thursday)
Issued at 315 PM CDT Fri Mar 31 2023

A Severe Weather Outbreak is still on track for this afternoon
and evening across the Mid-South. Little Rock, Arkansas has
already had at least one strong and damaging tornado move through
their city. The cell that produced that tornado is on a northeast
track towards Cross and Poinsett Counties in eastern Arkansas and
may intensify as it moves into our area.

Severe weather ingredients remain healthy along and west of the
Mississippi River with a less unstable environment further east.
However, the airmass is still continuing to modify ahead of the
main trough and will likely become just as unstable over the next
couple of hours.

A secondary marine front was analyzed along a northwest
to southeast line from Jonesboro, Arkansas to Holly Springs,
Mississippi and back through Tupelo, Mississippi. Dewpoints are in
the mid to upper 60s south of the front with low 60 dewpoints
north of the front. The latest Mesoanalysis places 2000 J/kg
SBCAPE in our southwest counties with a gradient of 1000 J/kg near
Memphis and down to 500 J/kg near Paris, TN. Additionally, the
entire forecast area is already in a highly sheared environment.
Any storms that move into our area will have the opportunity to
rotate and produce tornadoes, large hail, and heavy rainfall.

Another round of storms will arrive this evening just ahead of a
cold front. The environment will likely be a little bit less
unstable, but more highly sheared. Damaging winds and tornadoes
remain the highest threats as it moves across the area. The storms
may congeal into a line of storms as they move into northeast
Mississippi later this evening. That threat would include damaging
winds and embedded tornadoes. The threat for severe weather
should end within a couple of hours after midnight.

High pressure will build into the region for Saturday and winds
will remain elevated. Sunday looks to be a nice day with
temperatures in the 70s and light winds and low humidity.

Wet, humid, and unsettled weather will set up across the region on
Monday and persist through at least late week. Dewpoints will
climb into the mid to upper 60s as temperatures climb into the
lower 80s early next week. There remains a risk for severe weather
Tuesday into the Wednesday timeframe.

AC3

&&

.AVIATION...
(06Z TAFS)
Issued at 1230 AM CDT Sat Apr 1 2023

Threat for thunderstorms at MEM, MKL, and JBR has ended. However,
potential for thunderstorms will persist at TUP through at least
8Z. VFR conditions expected outside of thunderstorms. Gusty south
winds will veer W/NW overnight and veer north by Saturday evening.

CJC

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...Wind Advisory until 1 AM CDT early this morning for ARZ009-018-
     026>028-035-036-048-049-058.

MO...Wind Advisory until 1 AM CDT early this morning for MOZ113-115.

MS...Wind Advisory until 1 AM CDT early this morning for MSZ001>017-
     020>024.

TN...Wind Advisory until 1 AM CDT early this morning for TNZ001>004-
     019>022-048>055-088>092.

&&

PUBLIC FORECAST...JDS
AVIATION...CJC

In the hours before

Special weather statement, Mar 31, 11:25 PM CDT, 1 hour 21 minutes before
Special Weather Statement
National Weather Service Memphis TN
1125 PM CDT Fri Mar 31 2023

TNZ022-054-055-010500-
Henderson TN-Benton TN-Decatur TN-
1125 PM CDT Fri Mar 31 2023

...A strong thunderstorm will impact portions of northeastern
Henderson, southern Benton and northern Decatur Counties through
MIDNIGHT CDT...

At 1125 PM CDT, Doppler radar was tracking a strong thunderstorm over
Lexington, moving east at 55 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Lexington, Natchez Trace State Park, Natchez Trace State Forest,
Parsons, Parkers Crossroads, Darden, Bargerton, Wildersville,
Busseltown, Jeannette, Rock Hill, Union Cross, Sugar Tree,
Timberlake, Hinson Springs, Cozette, Parker's Cross Roads, Warrens
Bluff, I-40 Near The Tennessee River and Palestine.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 100 AM CDT for west
Tennessee.

&&

LAT...LON 3587 8794 3583 8797 3578 8798 3576 8799
      3572 8803 3567 8802 3557 8845 3575 8852
      3582 8831 3582 8818 3584 8818 3585 8822
      3594 8794 3594 8793
TIME...MOT...LOC 0425Z 250DEG 48KT 3569 8840

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
Local storm report, Mar 31, 11:28 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1128 PM CDT FRI MAR 31 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1122 PM     TORNADO          4 SW BETHEL SPRINGS     35.19N 88.66W
03/31/2023                   MCNAIRY            TN   TRAINED SPOTTER

            POWER LINES KNOCKED DOWN AND GUARDRAILS
            THROWN IN THE ROAD.

&&
Local storm report, Mar 31, 11:29 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1129 PM CDT FRI MAR 31 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1118 PM     TSTM WND DMG     3 SSE CAMDEN            36.02N 88.09W
03/31/2023                   BENTON             TN   PUBLIC

            TREES UPROOTED OR SNAPPED; ROOF BLOWN OFF.

&&
Special weather statement, Mar 31, 11:29 PM CDT, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Memphis TN
1129 PM CDT Fri Mar 31 2023

TNZ021-022-010445-
Carroll TN-Benton TN-
1129 PM CDT Fri Mar 31 2023

...A strong thunderstorm will impact portions of southern Benton and
east central Carroll Counties through 1145 PM CDT...

At 1128 PM CDT, Doppler radar was tracking a strong thunderstorm near
Bruceton, or 11 miles southwest of Camden, moving east at 55 mph.

HAZARD...Winds in excess of 45 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Camden, Bruceton, Hollow Rock, Dollar, Garretsburg, Buena Vista and
Nathan Bedford Forrest State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 100 AM CDT for west
Tennessee.

&&

LAT...LON 3611 8794 3608 8796 3605 8799 3603 8800
      3600 8800 3598 8802 3595 8802 3594 8798
      3586 8828 3602 8830 3614 8792 3613 8792
TIME...MOT...LOC 0428Z 250DEG 47KT 3595 8820

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
Local storm report, Mar 31, 11:49 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1149 PM CDT FRI MAR 31 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1135 PM     TORNADO          2 NE ADAMSVILLE         35.26N 88.36W
03/31/2023                   HARDIN             TN   FIRE DEPT/RESCUE

            ONE HOUSE NEAR ADAMSVILLE HAD ITS ROOF TORN
            OFF.

&&
Local storm report, Apr 1, 12:01 AM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1201 AM CDT SAT APR 1 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1122 PM     TORNADO          4 SW BETHEL SPRINGS     35.19N 88.66W
03/31/2023                   MCNAIRY            TN   TRAINED SPOTTER

            CORRECTS PREVIOUS TORNADO REPORT FROM 4 SW
            BETHEL SPRINGS. POWER LINES KNOCKED DOWN AND
            GUARDRAILS THROWN IN THE ROAD. NUMEROUS
            TREES ARE DOWN CLOSE TO SKY BLUE LANE.

&&

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 31, 7:09 PM CDTTornado Warning Tornado observedConsiderable damage threatMEGDeSoto, Tate, Tunica51 min
Mar 31, 7:35 PM CDTTornado Warning Tornado observedConsiderable damage threatMEGDeSoto, Tate, Tunica40 min
Mar 31, 8:06 PM CDTTornado WarningMEGBenton, DeSoto, Marshall39 min
Mar 31, 8:38 PM CDTTornado Warning Tornado observedConsiderable damage threatMEGBenton, Marshall, Tippah37 min
Mar 31, 8:42 PM CDTTornado WarningMEGTunica33 min
Mar 31, 9:08 PM CDTTornado WarningMEGDeSoto, Tunica37 min
Mar 31, 9:34 PM CDTTornado WarningMEGDeSoto, Marshall41 min
Mar 31, 10:07 PM CDTTornado WarningMEGMarshall23 min
Mar 31, 10:20 PM CDTTornado WarningMEGCoahoma, Panola, Quitman, Tunica25 min
Mar 31, 10:34 PM CDTTornado WarningMEGCoahoma, Panola, Quitman41 min
Mar 31, 10:41 PM CDTTornado WarningMEGCoahoma, Panola, Quitman34 min
Mar 31, 11:09 PM CDTTornado WarningMEGLafayette, Marshall, Panola, Tate16 min
Mar 31, 11:12 PM CDTTornado WarningMEGLafayette, Panola, Quitman15 min
Mar 31, 11:19 PM CDTAreal Flood AdvisoryMEGBenton, DeSoto, Marshall3 hr
Mar 31, 11:39 PM CDTTornado WarningMEGLafayette, Panola18 min
Mar 31, 11:45 PM CDTSevere Thunderstorm Warning Considerable damage threatMEGAlcorn, Benton, Tippah45 min
Apr 1, 12:39 AM CDTSevere Thunderstorm WarningMEGItawamba, Lee, Prentiss, Tishomingo, Union51 min
Apr 1, 12:53 AM CDTSevere Thunderstorm Warning Considerable damage threatMEGCalhoun, Lafayette, Lee, Pontotoc52 min
Apr 1, 12:58 AM CDTTornado WarningMEGLee, Pontotoc47 min
Apr 1, 1:17 AM CDTSpecial Weather StatementMEGTishomingo13 min
Apr 1, 1:19 AM CDTTornado WarningMEGItawamba, Tishomingo20 min
Apr 1, 1:20 AM CDTSpecial Weather StatementMEGCalhoun25 min
Apr 1, 1:33 AM CDTTornado Warning Tornado observedConsiderable damage threatMEGItawamba, Lee42 min
Apr 1, 1:39 AM CDTSevere Thunderstorm WarningMEGCalhoun, Chickasaw51 min
Apr 1, 1:46 AM CDTTornado WarningMEGCalhoun, Chickasaw, Monroe44 min
Apr 1, 1:55 AM CDTSpecial Weather StatementMEGPontotoc35 min
Apr 1, 2:21 AM CDTSevere Thunderstorm WarningMEGChickasaw, Lee, Monroe39 min
Apr 1, 2:58 AM CDTSpecial Weather StatementMEGMonroe17 min
Apr 1, 3:20 AM CDTSpecial Weather StatementMEGMonroe25 min
Apr 1, 2:13 PM CDTWind AdvisoryMEGAlcorn, Prentiss, Tippah, Tishomingo4 hr

Nearby

Tornado Warnings in Mississippi, 2023Every tornado warning in 2023Tornadoes in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.